New York, 2013

Damaging Winds in New York, November 18, 2013

November 18, 2013 · NWS OKX · 3 events in 2 counties and zones

A passing cold front triggered scattered early morning severe convection across Orange and Westchester Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing cold front triggered scattered early morning severe convection across Orange and Westchester Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Nov 18, 1:22 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Nov 18, 1:22 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
122 AM EST MON NOV 18 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA EARLY THIS MORNING.
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND THROUGH THE MIDDLE OF
THE WEEK SLIDING OFFSHORE ON THURSDAY. A COLD FRONT WILL MOVE
THROUGH THE AREA FRIDAY FOLLOWED BY ANOTHER NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
DUE TO COMMS PROBLEMS...MANY WEB BASED PRODUCTS ARE NOT UPDATING.
TIME OF RESTORATION IS UNKNOWN.

FORECAST REMAIN ON TRACK...WITH A STRONG SHORTWAVE PIVOTING
TOWARDS THE NE FROM THE OHIO VALLEY AND STRONG COLD FRONT
APPROACHING WESTERN CENTRAL PA AND RACING EAST THROUGH THE EARLY
MORNING HOURS.

SOUTHERLY WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING
AHEAD OF THE FRONT...GENERALLY TO 15 TO 25 MPH WITH GUSTS 30 TO 40
MPH. STRONGEST WINDS WITH DEVELOPING SHOWER ACTIVITY. VISIBILITIES
IN ADVECTION FOG EXPECTED TO IMPROVE AS WINDS PICK UP.

MAIN CONCERN IS A FINE LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS
EXPECTED TO APPROACH WESTERN PORTIONS OF THE LOWER HUDSON VALLEY
AND NE NJ BY AROUND 3 AM...THE NYC AREA BY AROUND 4 AM...AND THE
EAST END BY AROUND 7-8 AM. LOCALIZED DAMAGING WINDS GUSTS POSSIBLE
WITH THE FINE LINE AND IMMEDIATELY BEHIND IT. DUE TO SHORT
DURATION OF HIGH WINDS THREAT...WILL ADDRESS WITH SHORT FUSE
SPECIAL WEATHER STATEMENTS AND WARNINGS IF CONDITIONS WARRANT.

EXPECT MILD CONDITIONS OVERNIGHT WITH TEMPERATURES HOLDING NEARLY
STEADY...THEN RISING INTO THE LOWER 60S AFTER MIDNIGHT. THIS IS
ABOVE NORMAL BY ABOUT 20 DEGREES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
A STRONG COLD FRONT WITH LOCALIZED DAMAGING WIND GUSTS PASSES
EAST OF ERN LI/SE CT BY 9 AM. THEREAFTER...SKIES CLEAR QUICKLY
WITH COLD ADVECTION AND A GUSTY W FLOW. GUSTS UP TO 30-35 MPH ARE
LIKELY FOR MUCH OF MON. HIGHS TOP OUT IN THE LOWER TO MID
60S...THEN FALL OFF INTO THE 50S LATE.

COLD ADVECTION WILL CONTINUE INTO MON NIGHT AS ANOTHER SHORE WAVE
ROUNDS THE UPPER TROF LIFTING UP INTO EASTERN CANADA. THIS WILL
ALLOW FOR GUSTY WEST WINDS TO CONTINUE THROUGH MON NIGHT. THERE
MAY EVEN BE SOME STRATOCU WORKING INTO THE AREA FROM THE NW WITH
DEEP CYCLONIC FLOW.

LOWS MON NIGHT WILL RETURN TO NORMAL WITH NEAR FREEZING TEMPS
INLAND...AND 35 TO 40 AT THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS HAVE COME INTO BETTER AGREEMENT WITH THE UPPER PATTERN
FOR THE END OF WEEK AND NEXT WEEKEND ALTHOUGH AM STILL WEARY BECAUSE
OF THE RECENT RUN TO RUN INCONSISTENCIES OVER THE LAST FEW DAYS AND
WOULD NEED ONE OR TWO MORE STABLE RUNS FOR CONFIDENCE IN THE
FORECAST TO BE MORE THAN AVERAGE. LATEST MODELS AND ENSEMBLES NOW
MORE SIMILARLY HIGHLIGHT NOT ONLY AN AMPLIFYING WRN CAN/NWRN US
RIDGE AND DOWNSTREAM EAST-CENTRAL US NRN STREAM TROUGH ALOFT...BUT
ALSO A MORE SEPARATE AND LESS PROGRESSIVE SRN STREAM FLOW INCLUDING
DEVELOPMENT AND MAINTENANCE OF THE SWRN US/NW MEXICO CLOSED LOW.
THE 00/06Z GFS AND 00Z CANADIAN/UKMET ALONG WITH THE ECMWF/ECMWF
ENSEMBLES NOW OFFER THIS MORE SEPARATE AND THREATENING SRN
STREAM...WITH THE 06Z GFS ENSEMBLE MEAN NOW ALSO TRENDING
SIGNIFICANTLY TOWARD THIS SOLUTION COMPARED TO THE PRIOR 00Z
VERSION.

UPPER TROUGH AXIS PASSES E OF THE AREA EARLY TUE WITH DEEP LAYERED
RIDGING BUILDING IN THROUGH WED. GUSTY NW WINDS WILL REMAIN ACROSS
THE AREA THROUGH WED DUE TO A TIGHT PRES GRADIENT AND CAA. THE UPPER
RIDGE AXIS MAY REMAIN OVER THE REGION THROUGH THU KEEPING DRY CONDS
AND SEASONABLE TEMPS AT THE SFC INTO FRI. A DRY COLD FRONT WILL MOVE
ACROSS THE AREA FRI FOLLOWED BY ANOTHER ON SAT. THE LATTER SYSTEM
WILL LIKELY HAVE PRECIPITATION ASSOCIATED WITH IT. TEMPS ARE ALSO
EXPECTED BELOW NORMAL LEVELS FRI NIGHT AND REMAIN THROUGH THE
WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
HIGH IMPACT AVIATION EVENT EARLY THIS MORNING WITH COLD FRONTAL
PASSAGE.

A COLD FRONT MOVES ACROSS THE AREA EARLY THIS MORNING...CLEARING ALL
TERMINALS EXCEPT KGON BY 12Z.

SCATTERED LIGHT SHOWERS BEFORE 9Z...THEN A LINE OF HEAVIER
SHOWERS...WITH A SLIGHT CHANCE OF A THUNDERSTORM...MOVES THROUGH
AHEAD OF THE FRONT. TIMING 9Z NYC METRO...AND 12Z WELL TO THE
EAST.

WITH STRATUS AND FOG IN PLACE DUE TO MOST SOUTHERLY FLOW...IFR OR
MVFR CONDITIONS PREVAIL EARLY THIS MORNING...WITH AMENDMENTS LIKELY.
QUICK TRANSITION TO VFR BY 12-13Z...WEST TO EAST BEHIND THE FRONT AS
SKIES CLEAR.

A STRONGER WIND GUST TO 40 KTS IS POSSIBLE WITH THE HEAVIER SHOWERS.

LOW LEVEL WIND SHEAR...WITH 2 KFT WINDS FROM THE SOUTHWEST 50 TO 60
KTS...STRONGEST EAST OF NYC...EXPECTED BEFORE 12Z.

SURFACE WINDS INCREASE AHEAD OF THE FRONT EARLY THIS MORNING FROM
THE SOUTH...10 TO 15 KTS WITH SOME GUSTS AROUND 20 KTS.

THEN WINDS SHIFT TO THE WEST/SOUTHWEST BEHIND THE FRONT. GUSTS 20 TO
25 KTS ANTICIPATED THROUGH MUCH OF THE DAY.

GUSTS BECOME LESS FREQUENT AFTER SUNSET...BUT ARE STILL POSSIBLE.

.OUTLOOK FOR 06Z TUE THROUGH FRI...

.TONIGHT...VFR. OCCASIONAL GUSTS 20-25KT.

.TUE...VFR. NW WINDS G20-25KT.

.WED AND THU...VFR.

.THU NIGHT AND FRI...GENERALLY VFR.

&&

.MARINE...
A DENSE FOG ADVISORY CONTINUES FOR ALL WATERS TONIGHT AS A
STRONG SOUTHERLY FLOW BRINGS HIGH DEW POINT AIR ACROSS THE COOLER
NEAR SHORE WATERS. CONDITIONS WILL IMPROVE FOLLOWING A COLD
FRONTAL PASSAGE EARLY MONDAY MORNING.

SCA CONDS EXPECTED TO DEVELOP ON ALL WATERS LATE TONIGHT AS
SOUTHERLY FLOW INCREASES AHEAD OF AN APPROACHING COLD FRONT.

THERE IS A CHANCE OF A FEW GUSTS UP TO GALE FORCE EARLY THIS
MORNING. BETTER CHANCES OF GALE FORCE GUSTS WOULD OCCUR WITH ANY
MODERATE TO HEAVIER DOWNPOURS AHEAD OF THE COLD FRONT...AND
IMMEDIATELY BEHIND THE FRONT. DUE TO SHORT DURATION THIS WILL BE
HANDED VIA SHORT FUSE SPECIAL MARINE WARNINGS IF CONDITIONS
WARRANT. OCEAN SEAS SHOULD QUICKLY BUILD TO 6 TO 9 FT.

SCA CONDS SHOULD CONTINUE ON ALL WATERS AFTER THE COLD FRONTAL
PASSAGE INTO TONIGHT...WITH GUSTS 25-30 KT IN NW FLOW...AND OCEAN
SEAS REMAINING OVER 5 FT.

SCA WILL LIKELY BE NEEDED ON THE OCEAN FOR SEAS INTO TUE NIGHT...BUT
CAA AND A TIGHT PRES GRADIENT TUE WILL ALSO RESULT IN NW GUSTS
BETWEEN 25 AND 30 KT. GUSTS LOOKS MARGINAL TUE ON REMAINING
WATERS...SO HAVE NOT EXTENDED IT YET DUE TO LOWER CONFIDENCE. HIGH
PRES THEN BUILDS TO THE N WITH A WEAKENING PRES GRADIENT. WINDS WILL
BECOME NLY THEN ELY AS THE HIGH SLIDES OFF THE NEW ENGLAND COAST.
SUB ADVSY CONDS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST
PERIOD.

&&

.HYDROLOGY...
A COLD FRONT WILL BRING 1/4 TO 1/2 INCH QPF EARLY THIS MORNING. THE
HIGHER AMTS ARE EXPECTED MOSTLY NW OF NYC...BUT COULD OCCUR
LOCALLY ELSEWHERE WITH ANY HEAVIER SHOWERS/TSTMS.

DRY WEATHER IS THEN EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ330-335-338-
     340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ350-353-355.

&&
Hazardous weather outlook, Nov 18, 3:13 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
313 AM EST MON NOV 18 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-190815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
313 AM EST MON NOV 18 2013

...SEVERE THUNDERSTORM WATCH 574 IN EFFECT UNTIL 8 AM EST THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-190815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
313 AM EST MON NOV 18 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
...SEVERE THUNDERSTORM WATCH 574 IN EFFECT UNTIL 8 AM EST THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 18, 1:58 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
158 AM EST MON NOV 18 2013

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
181200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
158 AM EST MON NOV 18 2013

AREAS OF FOG WILL BE DENSE IN SPOTS EARLY THIS MORNING...BUT ARE
EXPECTED TO IMPROVE AS A COLD FRONT NEARS. IF DRIVING...SLOW
DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE
AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED.

A STRONG COLD FRONT WILL MOVE ACROSS THE TRI- STATE REGION EARLY
THIS MORNING. AHEAD OF THIS LINE WINDS WILL CONTINUE TO
STRENGTHEN...WITH GUSTS OF 35 TO 45 MPH. THE HIGHEST GUSTS ARE
LIKELY WITH HEAVIER RAIN SHOWER ACTIVITY AND ACROSS HIGHER
ELEVATIONS.

THIS FRONT IS EXPECTED TO BRING A COUPLE LINE OF HEAVY SHOWERS
AND EMBEDDED THUNDERSTORMS TO THE REGION...CAPABLE OF PRODUCING
LOCALIZED DAMAGING WIND GUSTS. THE STRONGEST ACTIVITY IS LIKELY TO
IMPACT THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY BETWEEN 2
AND 4 AM...NEW YORK CITY...WESTERN LONG ISLAND AND SOUTHWEST
CONNECTICUT BETWEEN 3 AND 5 AM...AND POINTS EAST THROUGH 8 AM.

WINDS MAY STILL GUST TO 35 TO 45 MPH IMMEDIATELY BEHIND THE
COLD FRONT...BEFORE RELAXING A BIT BY MID MORNING.
Special weather statement, Nov 18, 3:19 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
319 AM EST MON NOV 18 2013

NJZ006-NYZ072>075-176>179-180915-
BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN
QUEENS-
319 AM EST MON NOV 18 2013

...LINE OF HEAVY SHOWERS WITH GUSTY WINDS WILL IMPACT NEW YORK
CITY...HUDSON COUNTY AND NASSAU COUNTY...

AT 315 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS LINE EXTENDING FROM EAST BRUNSWICK TO 41
MILES SOUTH OF WEST FREEHOLD...AND MOVING NORTHEAST AT 70 MPH.

THIS LINE WILL BE...
  NEAR TOTTENVILLE BY 325 AM.
  NEAR HUGUENOT BY 330 AM.
  NEAR TODT HILL BY 335 AM.
  NEAR BROOKLYN HEIGHTS BY 340 AM.
  NEAR ASTORIA BY 345 AM.
  NEAR JACKSON HEIGHTS BY 350 AM.

PEOPLE IN NEW YORK CITY...HUDSON COUNTY AND NASSAU COUNTY SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 4063 7420 4088 7380 4088 7377 4084 7376
      4087 7371 4085 7366 4091 7364 4092 7352
      4087 7346 4064 7341 4061 7343 4058 7355
      4059 7378 4054 7394 4057 7393 4057 7401
      4059 7400 4061 7405 4052 7413 4050 7426

GOODMAN

The radar

The Brookhaven radar (KOKX), 126 km away, was scanning. The volume nearest the first event began at 08:48 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
November 18, 3:50 AM EST
Where
Orange County, 0.47 mi W of Greenwood Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.220, -74.289

A tree was reported down on a wire along Sterling Road.

Thunderstorm Wind, Orange

When
November 18, 3:53 AM EST
Where
Orange County, 0.77 mi N of Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
41.311, -74.302

Trees were reported down on wires along Hambletonian Road.

Thunderstorm Wind, Westchester

When
November 18, 4:27 AM EST
Where
Westchester County, 0.72 mi NW of Scarborough
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
41.138, -73.879

A gust of 56 knots was measured at the Tappan Zee Light mesonet location.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484169, 484170, 484171.